Advertisement

The Riemann Hypothesis and Coding Theory

  • David Joyner
  • Jon-Lark Kim
Part of the Applied and Numerical Harmonic Analysis book series (ANHA)

Abstract

The Duursma zeta function is the coding-theoretic analog of the Artin–Weil zeta function of an algebraic curve over a finite field. This chapter explores some of the fascinating properties and conjectures surrounding the Duursma zeta function. Numerous computational examples are given.

Keywords

Zeta Function Linear Code Symmetric Form Riemann Zeta Function Riemann Hypothesis 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. [An]
    Ancochea, G.: Zeros of self-inversive polynomials. Proc. Am. Math. Soc. 4, 900–902 (1953)MathSciNetCrossRefGoogle Scholar
  2. [ASV]
    Anderson, N., Saff, E.B., Varga, R.S.: On the Eneström-Kakeya theorem and its sharpness. Linear Algebra Appl. 28, 5–16 (1979)MathSciNetCrossRefGoogle Scholar
  3. [BoM]
    Bonsall, F., Marden, M.: Zeros of self-inversive polynomials. Proc. Am. Math. Soc. 3, 471–475 (1952). Available: http://www.ams.org/journals/proc/1952-003-03/S0002-9939-1952-0047828-8/home.html MathSciNetCrossRefGoogle Scholar
  4. [Chen]
    Chen, W.: On the polynomials with all there zeros on the unit circle. J. Math. Anal. Appl. 190, 714–724 (1995)MathSciNetCrossRefGoogle Scholar
  5. [Ch1]
    Chinen, K.: Zeta functions for formal weight enumerators and the extremal property. Proc. Jpn. Acad. Ser. A Math. Sci. 81(10), 168–173 (2005)MathSciNetCrossRefGoogle Scholar
  6. [Ch2]
    Chinen, K.: Zeta functions for formal weight enumerators and an analogue of the Mallows-Sloane bound. Preprint. Available: http://arxiv.org/pdf/math/0510182
  7. [Ch3]
    Chinen, K.: An abundance of invariant polynomials satisfying the Riemann hypothesis. Preprint. Available: http://arxiv.org/abs/0704.3903
  8. [DH]
    DiPippo, S., Howe, E.: Real polynomials with all roots on the unit circle and Abelian varieties over finite fields. J. Number Theory 78, 426–450 (1998). Available: http://arxiv.org/abs/math/9803097 MathSciNetCrossRefGoogle Scholar
  9. [Dr]
    Drungilas, P.: Unimodular roots of reciprocal Littlewood polynomials. J. Korean Math. Soc. 45(3), 835–840 (2008). Available: http://www.mathnet.or.kr/mathnet/thesis_file/18_J06-382.pdf MathSciNetCrossRefGoogle Scholar
  10. [D1]
    Duursma, I.: Combinatorics of the two-variable zeta function. In: Finite Fields and Applications. Lecture Notes in Comput. Sci., vol. 2948, pp. 109–136. Springer, Berlin (2004)CrossRefGoogle Scholar
  11. [D2]
    Duursma, I.: Results on zeta functions for codes. In: Fifth Conference on Algebraic Geometry, Number Theory, Coding Theory and Cryptography, University of Tokyo, January 17–19 (2003)Google Scholar
  12. [D3]
    Duursma, I.: Extremal weight enumerators and ultraspherical polynomials. Discrete Math. 268(1–3), 103–127 (2003)MathSciNetCrossRefGoogle Scholar
  13. [D4]
    Duursma, I.: A Riemann hypothesis analogue for self-dual codes. In: Barg, Litsyn (eds.) Codes and Association Schemes. AMS Dimacs Series, vol. 56, pp. 115–124 (2001)CrossRefGoogle Scholar
  14. [D5]
    Duursma, I.: From weight enumerators to zeta functions. Discrete Appl. Math. 111(1–2), 55–73 (2001)MathSciNetCrossRefGoogle Scholar
  15. [D6]
    Duursma, I.: Weight distributions of geometric Goppa codes. Trans. Am. Math. Soc. 351, 3609–3639 (1999)MathSciNetCrossRefGoogle Scholar
  16. [Dw]
    Dwork, B.: On the rationality of the zeta function of an algebraic variety. Am. J. Math. 82, 631–648 (1960)MathSciNetCrossRefGoogle Scholar
  17. [FR]
    Faifman, D., Rudnick, Z.: Statistics of the zeros of zeta functions in families of hyperelliptic curves over a finite field. Preprint. Available: http://front.math.ucdavis.edu/0803.3534
  18. [Fe]
    Fell, H.J.: On the zeros of convex combinations of polynomials. Pac. J. Math. 89, 43–50 (1980)MathSciNetCrossRefGoogle Scholar
  19. [HT]
    Harada, T., Tagami, M.: A Riemann hypothesis analogue for invariant rings. Discrete Math. 307, 2552–2568 (2007)MathSciNetCrossRefGoogle Scholar
  20. [HP1]
    Huffman, W.C., Pless, V.: Fundamentals of Error-Correcting Codes. Cambridge Univ. Press, Cambridge (2003)CrossRefGoogle Scholar
  21. [Jo2]
    Joyner, D.: Zeros of some self-reciprocal polynomials. Submitted to proceedings of FFT 2011 (editors: Travis Andrews, Radu Balan, John J. Benedetto, Wojciech Czaja, and Kasso A. Okoudjou), Springer–Birkhauser Applied and Numerical Harmonic Analysis (ANHA) Book SeriesGoogle Scholar
  22. [JK2]
    Joyner, D., Ksir, A.: Decomposing representations of finite groups on Riemann-Roch spaces. Proc. Am. Math. Soc. 135, 3465–3476 (2007)CrossRefGoogle Scholar
  23. [JKT]
    Joyner, D., Ksir, A., Traves, W.: Automorphism groups of generalized Reed-Solomon codes. In: Shaska, T., Huffman, W.C., Joyner, D., Ustimenko, V. (eds.) Advances in Coding Theory and Cryptology. Series on Coding Theory and Cryptology, vol. 3. World Scientific, Singapore (2007)Google Scholar
  24. [Ked]
    Kedlaya, K.: Search techniques for root-unitray polynomials. Preprint (2006). Available at http://arxiv.org/abs/math.NT/0608104
  25. [KL]
    Kim, J.-L., Lee, Y.: Euclidean and Hermitian self-dual MDS codes over large finite fields. J. Comb. Theory, Ser. A 105, 79–95 (2004)MathSciNetCrossRefGoogle Scholar
  26. [K]
    Kim, S.-H.: On zeros of certain sums of polynomials. Bull. Korean Math. Soc. 41(4), 641–646 (2004). http://www.mathnet.or.kr/mathnet/kms_tex/983297.pdf MathSciNetCrossRefGoogle Scholar
  27. [KiP]
    Kim, S.-H., Park, C.W.: On the zeros of certain self-reciprocal polynomials. J. Math. Anal. Appl. 339, 240–247 (2008)MathSciNetCrossRefGoogle Scholar
  28. [KM]
    Konvalina, J., Matache, V.: Palindrome-polynomials with roots on the unit circle. http://myweb.unomaha.edu/~vmatache/pdffiles/short_note_cr.pdf
  29. [L1]
    Lakatos, P.: On polynomials having zeros on the unit circle. C. R. Math. Acad. Sci. Soc. R. Can. 24(2), 91–96 (2002)MathSciNetMATHGoogle Scholar
  30. [L2]
    Lakatos, P.: On zeros of reciprocal polynomials. Publ. Math. (Debr.) 61, 645–661 (2002)MathSciNetMATHGoogle Scholar
  31. [LL1]
    Lakatos, P., Losonczi, L.: Self-inversive polynomials whose zeros are on the unit circle. Publ. Math. (Debr.) 65, 409–420 (2004)MathSciNetMATHGoogle Scholar
  32. [LL2]
    Lakatos, P.: On zeros of reciprocal polynomials of odd degree. J. Inequal. Pure Appl. Math. 4(3) (2003). http://jipam.vu.edu.au
  33. [Los]
    Losonczi, L.: On reciprocal polynomials with zeros of modulus one. Math. Inequal. Appl. 9, 286–298 (2006). http://mia.ele-math.com/09-29/~On-reciprocal-polynomials-with-zeros-of-modulus-one MathSciNetMATHGoogle Scholar
  34. [Ma]
    Marden, M.: Geometry of Polynomials, American Mathematical Society, Providence (1970)MATHGoogle Scholar
  35. [M]
    Mercer, I.D.: Unimodular roots of special Littlewood polynomials. Can. Math. Bull. 49, 438–447 (2006)MathSciNetCrossRefGoogle Scholar
  36. [NRS]
    Nebe, G., Rains, E., Sloane, N.: Self-Dual Codes and Invariant Theory. Springer, Berlin (2006)MATHGoogle Scholar
  37. [O]
    Ozeki, M.: On the notion of Jacobi polynomials for codes. Math. Proc. Camb. Philos. Soc. 121, 15–30 (1997)MathSciNetCrossRefGoogle Scholar
  38. [PS]
    Petersen, K., Sinclair, C.: Conjgate reciprocal polynomials with all roots on the unit circle. Preprint. Available: http://arxiv.org/abs/math/0511397
  39. [S]
    The SAGE Group: SAGE: Mathematical software, Version 4.6. http://www.sagemath.org/
  40. [Scl]
    Schiznel, A.: Self-inversive polynomials with all zeros on the unit circle. Ramanujan J. 9, 19–23 (2005)MathSciNetCrossRefGoogle Scholar
  41. [Sc]
    Schoen, C.: On certain modular representations in the cohomology of algebraic curves. J. Algebra 135, 1–18 (1990)MathSciNetCrossRefGoogle Scholar
  42. [Sl]
    Sloane, N.J.A.: Self-dual codes and lattices. In: Relations Between Combinatorics and Other Parts of Mathematics. Proc. Symp. Pure Math., vol. 34, pp. 273–308. American Mathematical Society, Providence (1979)CrossRefGoogle Scholar
  43. [TV]
    Tsfasman, M.A., Vladut, S.G.: Algebraic-Geometric Codes, Mathematics and Its Applications. Kluwer Academic, Dordrecht (1991)CrossRefGoogle Scholar
  44. [TVN]
    Tsfasman, M.A., Vladut, S.G., Nogin, D.: Algebraic Geometric Codes: Basic Notions. Math. Surveys. AMS, Providence (2007)CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  1. 1.Mathematics DepartmentUS Naval AcademyAnnapolisUSA
  2. 2.Department of MathematicsUniversity of LouisvilleLouisvilleUSA

Personalised recommendations